MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 7F, 450 MM, STRAIGHT

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 7F, 450 MM, STRAIGHT
Model Number FG-37045-001
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported as follows: the md did have a hard time advancing the sheath due to a very 'scarred groin.' the entire sfa into the common femoral was occluded with multiple previous stents noted.He started at the distal sfa and ballooned with multiple sizes.He was attempting to pull the sheath back to balloon the common femoral.When pulling back, the sheath snapped, thus breaking it and the stainless steel coils were pulled out and exposed.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: new sheath what is the next course of action?: new sheath patient present at time of event?: yes patient complications: no patient outcome: f26: no health consequences or impact type of procedure: arterial input function (aif) as reported device codes: 1163: damaged/defective, 1188: detachment of device or device component as reported patient codes: 9398: no clinical signs, symptoms or conditions.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Additional Manufacturer Narrative
Initial report submitted on 10 may 2024, per mfr report number: 3003637635-2024-00009.The dhr review and investigation performed on the returned device showed that there is no production or design issue that can lead to the defect which caused the complaint case.Root cause is undeterminable.
 
Event or Problem Description
The customer reported as follows: the md did have a hard time advancing the sheath due to a very 'scarred groin.' the entire sfa into the common femoral was occluded with multiple previous stents noted.He started at the distal sfa and ballooned with multiple sizes.He was attempting to pull the sheath back to balloon the common femoral.When pulling back, the sheath snapped, thus breaking it and the stainless steel coils were pulled out and exposed.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: new sheath what is the next course of action?: new sheath patient present at time of event?: yes patient complications: no patient outcome: f26: no health consequences or impact type of procedure: arterial input function (aif) as reported device codes: 1163: damaged/defective, 1188: detachment of device or device component as reported patient codes: 9398: no clinical signs, symptoms or conditions additional information received on june 5th 2024: 1.What was the position of the sheath when it snapped? where was the tip located? "sheath was in the left groin.Tip was up and over the bifurcation" 2.Is it possible that the tip was stuck in the occluded section of the vasculature? "doubtful.Patient had multiple prior interventions.However, we were fixing the sfa" 3.Was a strong resistance felt, when the sheath was pulled back? "yes" a.If yes, was the root cause of the resistance analyzed? "the patient did have a very scarred groin due to past intervention." b.If yes, was the force increased to overcome the resistance? "force was increased in a attempt to pull back the sheath.".

Brand Name
CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH, 7F, 450 MM, STRAIGHT
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key19286901
Report Number3003637635-2024-00009
Device Sequence Number12666567
Product Code DYB
UDI-Device Identifier04251244502201
UDI-Public04251244502201
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberFG-37045-001
Device Catalogue NumberUS-37045-F-ST-H
Device Lot Number724940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown